Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 231, NWS Atlanta, GA

July 21, 2010Johnson County, Laurens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2010, 9:22 PM EDT for Johnson County, Laurens County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 9:22 PM EDT (01:22 UTC)
Expired
Jul 21, 2010, 10:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Johnson County, GA, Laurens County, GA

The radar

The Robins AFB radar (KJGX), 68 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:30 PM EDTTSTM WND DMG5 W Wrightsville, GATREES DOWN ALONG OLIVER RD
Jul 21, 9:39 PM EDTTSTM WND DMGWrightsville, GAA FEW TREES DOWN IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS52 KFFC 220122
SVRFFC
GAC167-175-220200-
/O.NEW.KFFC.SV.W.0231.100722T0122Z-100722T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAURENS COUNTY IN CENTRAL GEORGIA
  JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTHWEST OF WRIGHTSVILLE TO 8 MILES NORTH OF EAST DUBLIN...
  MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  ADRIAN...SPANN...TUCKERS CROSSROADS...LOVETT...AND BREWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3272 8245 3269 8250 3265 8249 3262 8251
      3257 8259 3252 8258 3250 8266 3248 8306
      3276 8292 3281 8280 3279 8277 3277 8277
      3280 8259 3277 8246 3275 8244
TIME...MOT...LOC 0121Z 273DEG 5KT 3279 8281 3266 8288

$$
1 follow-up statement
951 
WWUS52 KFFC 220145
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT WED JUL 21 2010

GAC175-220153-
/O.CAN.KFFC.SV.W.0231.000000T0000Z-100722T0200Z/
LAURENS GA-
945 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAURENS COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR NORTHEAST 
LAURENS COUNTY HAS MOVED INTO JOHNSON AND WASHINGTON COUNTIES.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN LAURENS 
COUNTY FOR THE NEXT HOUR...BUT ARE NOT CURRENTLY INDICATED TO BE 
SEVERE.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3269 8250 3265 8249 3262 8251 3257 8259
      3252 8258 3251 8265 3252 8267 3261 8268
      3266 8279 3268 8279 3271 8286 3271 8294
      3276 8292 3281 8280 3277 8276 3280 8259
      3275 8244
TIME...MOT...LOC 0143Z 273DEG 5KT 3279 8277 3266 8284

$$

GAC167-220200-
/O.CON.KFFC.SV.W.0231.000000T0000Z-100722T0200Z/
JOHNSON GA-
945 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR JOHNSON COUNTY...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP 
TO 60 MPH. THESE STORMS WERE LOCATED ACROSS FAR NORTHERN JOHNSON 
COUNTY NEAR DONAVAN...MOVING EAST AT 5 MPH. OTHER THUNDERSTORMS ARE 
INCREASING IN INTENSITY ACROSS EASTERN JOHNSON COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOME...SCOTT...MEEKS...KITE...ADRIAN AND WRIGHTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3269 8250 3265 8249 3262 8251 3257 8259
      3252 8258 3251 8265 3252 8267 3261 8268
      3266 8279 3268 8279 3271 8286 3271 8294
      3276 8292 3281 8280 3277 8276 3280 8259
      3275 8244
TIME...MOT...LOC 0143Z 273DEG 5KT 3279 8277 3266 8284

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:57 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 21, 5:57 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT WED JUL 21 2010

.AVIATION...
ATMOSPHERE SEEMS TO HAVE STABILIZED IN THE VICINITY OF ATL IN THE
WAKE OF EARLIER AFTERNOON CONVECTION. THUS...SHOULD BE SAFE IN
REMOVING CB/TSRA MENTION FROM THE TAF FOR THE REST OF THIS EVENING.
EXPECT REDEVELOPMENT OF TSRA THURSDAY AFTERNOON...THOUGH COVERAGE
SHOULD AGAIN BE LIMITED BY MID/UPPER LEVEL RIDGE OVERHEAD...IN SPITE
OF SLIGHTLY INCREASING DEEP LAYER MOISTURE. WILL CONTINUE CB MENTION
FOR TOMORROW AFTERNOON. WINDS LIGHT W/SW THROUGH THE TAF VALID
PERIOD.

//ATL CONFIDENCE...MODERATE TO HIGH IN ALL ELEMENTS.

07
&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
THIS EVENING AND BEGIN SHIFTING EASTWARD TOWARD THE CAROLINA COAST
ON THURSDAY. MEANWHILE...THE SURFACE RIDGE CENTERED OVER THE
WESTERN ATLANTIC WILL BEGIN TO WEAKEN SOMEWHAT THROUGH THURSDAY.
DESPITE THE UPPER LEVEL RIDGE IN PLACE...DIURNAL CONVECTION HAS
BEEN ABLE TO DEVELOP THIS AFTERNOON AND EXPECT IT TO CONTINUE
THROUGH THE EVENING. THIS PATTERN SHOULD CONTINUE THROUGH THE
SHORT TERM. GFS POPS SEEM TO LOW ON THURSDAY WHILE THE NAM SEEMS
TOO HIGH. KEEPING POPS AROUND 20 PERCENT TO ACCOUNT FOR DIURNAL
CONVECTION.

THE GFS BRINGS AN AREA OF TROPICAL MOISTURE INTO SOUTH GEORGIA
FRIDAY NIGHT AS IT ALLOWS THE UPPER RIDGE TO WEAKEN
SOMEWHAT...HOWEVER THE ECMWF BRINGS THE MOISTURE TO THE CENTRAL
AND WESTERN GULF REGION AND INSTEAD KEEPS THE CWA FAIRLY DRY
TOWARDS THE END OF THE SHORT TERM. HAVE LEANED TOWARD THE ECMWF
SOLUTION.

USED MAV/MET BLEND FOR TEMPERATURES WITH SOME TWEAKS. ALTHOUGH
TEMPERATURES WILL REMAIN ABOVE AVERAGE...NOT FORECASTING RECORD
BREAKING MAX OR MIN TEMPS FOR THURSDAY. HEAT INDICES AND MIN
TEMPERATURES ARE MEETING HEAT ADVISORY CRITERIA FOR THURSDAY
ACROSS PARTS OF CENTRAL GEORGIA AND WILL ISSUE FOR THIS. NEED TO
KEEP AN EYE ON THIS FOR FRIDAY AS IT MAY BE NECESSARY TO EXTEND
THE HEAT ADVISORY THROUGH THEN.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CONTINUE TO SEE DIFFERENCES IN GFS/ECMWF AT THE BEGINNING OF THE
LONG TERM. GFS HOLDS ONTO THE TROPICAL MOISTURE THROUGH MONDAY
WHILE THE ECMWF KEEPS THE 597DM RIDGE STRONGER OVER GEORGIA AND
DOES NOT BRING THE INCREASED MOISTURE INTO THE STATE. ECMWF/GFS
INDICATE A FRONTAL BOUNDARY APPROACHING THE TENNESSEE VALLEY ON
SUNDAY WHICH MAY HELP TO INCREASE THE POPS. THIS BOUNDARY WILL
MEANDER ACROSS TENNESSEE/NORTH CAROLINA THROUGH TUESDAY. GFS PULLS
THE MOISTURE ASSOCIATED WITH THE BOUNDARY NORTHWARD ON WEDNESDAY
AS AN UPPER LOW APPROACHES THE GULF COAST. ECMWF INSTEAD ALLOWS
THE BOUNDARY TO SINK INTO GEORGIA ON WEDNESDAY. EITHER WAY...THIS
BOUNDARY WILL HELP TO ENHANCE THE DIURNAL CONVECTION THROUGH THE
LONG TERM.

11
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  73  98  73 /  20  20   5  20  10
ATLANTA         76  95  76  96  76 /  20  20   5  20  10
BLAIRSVILLE     70  89  71  91  71 /  20  20  10  20  10
CARTERSVILLE    71  95  70  97  72 /  20  20  10  20  10
COLUMBUS        76  98  75  97  76 /  20  20  10  20  10
GAINESVILLE     74  95  75  95  75 /  20  20  10  20  10
MACON           74  98  74  96  74 /  20  20  20  20  10
ROME            73  96  72  96  73 /  20  20  10  20  10
PEACHTREE CITY  71  95  72  95  72 /  20  20   5  20  10
VIDALIA         76  98  76  97  75 /  20  20  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM TO 8 PM EDT THURSDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Jul 21, 4:49 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT WED JUL 21 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
449 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFF THE GEORGIA AND SOUTH CAROLINA
COAST. THIS HIGH WILL CONTINUE TO BRING GULF MOISTURE TO THE
REGION THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN...AND WINDS GUSTING TO NEAR 40 MPH.

.DISCUSSION...
CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED
INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED
THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS REMAINING
WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CONVECTION WILL
DECREASE AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 21, 8:03 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT WED JUL 21 2010

GAZ069-220030-
803 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN UPSON COUNTY UNTIL 830 PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF THOMASTON...MOVING SOUTH AT
10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER
LINES MAY BE IMPACTED.

19
Special weather statement, Jul 21, 8:09 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT WED JUL 21 2010

GAZ071-220100-
809 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN MONROE COUNTY UNTIL 900 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN BERNER AND BLOUNT...MOVING SOUTHEAST AT
15 MPH.

FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER
LINES MAY BE IMPACTED.

19
Special weather statement, Jul 21, 8:14 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT WED JUL 21 2010

GAZ073-084-220100-
814 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN NORTHERN WILKINSON AND SOUTHERN BALDWIN COUNTIES UNTIL
900 PM EDT...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BROWNS CROSSING TO
COOPERS...MOVING EAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER
LINES MAY BE IMPACTED.

19
Special weather statement, Jul 21, 8:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT WED JUL 21 2010

GAZ070-220130-
846 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN LAMAR COUNTY UNTIL 930 PM EDT...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING IN CENTRAL AND SOUTHERN LAMAR
COUNTY. ONE THUNDERSTORM WAS JUST NORTH OF BARNESVILLE AND OTHERS
WERE LOCATED BETWEEN REDBONE AND GOGGINS. MOVEMENT WAS EAST AT 10
MPH.

FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Jul 21, 9:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT WED JUL 21 2010

GAZ071-220145-
908 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN MONROE COUNTY UNTIL 945 PM EDT...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLLIER...MOVING NORTH AT 5 MPH.

FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM.
SMALL OR WEAK TREES AND SOME POWER LINES MAY BE AFFECTED.

19
Special weather statement, Jul 21, 9:12 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT WED JUL 21 2010

GAZ085-097-220200-
912 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN LAURENS AND JOHNSON COUNTIES UNTIL 1000 PM EDT...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST NORTHWEST OF TUCKERS CROSSROAD...MOVING
SOUTHEAST AT 5 MPH.

FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:32 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Jul 22, 6:57 PM EDTSevere Thunderstorm WarningFFCSpalding35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.